MAUDE Adverse Event Report: MAKO SURGICAL CORP. BAR EXTENSION; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BAR EXTENSION; STEREOTAXIC DEVICE, ROBOTICS
Model Number 210070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Cpd found putting and cracking along the extension bar to the back leg holder.There is concern that splintering could continue and cause harm to patient or staff while in use.The hospital would like the piece replaced.Case type: tka.
 
Additional Manufacturer Narrative
Reported event: it was reported that "cpd found putting and cracking along the extension bar to the back leg holder.There is concern that splintering could continue and cause harm to patient or staff while in use.The hospital would like the piece replaced." the event was confirmed.Method & results: -device evaluation and results: visual inspection: the bar extension showed signs of wear.See attached image.-product history review: review of the device history records indicates (b)(4) device(s) were manufactured and accepted into final stock on 8-15-2018 with no reported discrepancies.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 210070, lot 609557 shows 00 additional complaint(s) related to the failure in this investigation.Conclusion: the device was discovered during sterile processing and showed signs of wear.There was no surgical procedure associated with the reported event.Per d03391, preventive maintenance is where an action occurs that identifies device deterioration which may compromise function.Under pm conditions no patient was involved, and no actual or potential patient harm existed for the alleged event.This event meets the definition of preventive maintenance; no further investigation is required at this time.
 
Event or Problem Description

Brand Name
BAR EXTENSION
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9513177
Report Number3005985723-2019-00920
Device Sequence Number2695349
Product Code OLO
UDI-Device Identifier00848486031862
UDI-Public00848486031862
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210070
Device Catalogue Number210070
Device Lot Number609557
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;